An approximate solution for a fractional diffusion-wave equation using the decomposition method. (English) Zbl 1071.65135

Summary: The partial differential equation of diffusion is generalized by replacing the first order time derivative by a fractional derivative of order \(\alpha\), \(0 < \alpha \leqslant 2\). An approximate solution based on the decomposition method is given for the generalized fractional diffusion (diffusion-wave) equation. The fractional derivative is described in the sense of M. Caputo [Linear models of dissipation whose \(Q\) is almost frequency independent. II. J. Roy. Austral. Soc. 13, 529–539 (1967)]. A numerical example is given to show the application of the present technique. Results show the transition from a pure diffusion process \((\alpha = 1)\) to a pure wave process \((\alpha = 2)\).


65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K55 Nonlinear parabolic equations
35K05 Heat equation
26A33 Fractional derivatives and integrals
35L05 Wave equation
Full Text: DOI


[1] Adomian, G., A review of the decomposition method in applied mathematics, J. math. anal. appl., 135, 501-544, (1988) · Zbl 0671.34053
[2] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Boston · Zbl 0802.65122
[3] K. Al-Khaled, D. Kaya, M. A. Noor, Numerical comparison of methods for solving parabolic equations, Appl. Math. Comp., in press · Zbl 1061.65098
[4] Agrawal, Om P., Solution for a fractional diffusion-wave equation defined in a bounded domain, Nonlinear dynam., 29, 145-155, (2002) · Zbl 1009.65085
[5] Andrezei, H., Multi-dimensional solutions of space-time-fractional diffusion equations, Proc. R. soc. lond., ser. A, math. phys. eng. sci., 458, 2018, 429-450, (2002)
[6] Caputo, M., Linear models of dissipation whose Q is almost frequency independent part II, J. roy. astral. soc., 13, 529-539, (1967)
[7] Cherrualt, Y., Convergence of adomian’s method, Kybernetes, 18, 31-38, (1989)
[8] Cherrualt, Y.; Adomian, G., Decomposition methods: a new proof of convergence, Math. comput. model, 18, 103-106, (1993) · Zbl 0805.65057
[9] Fujita, Y., Cauchy problems of fractional order and stable processes, Japan J. appl. math., 7, 3, 459-476, (1990) · Zbl 0718.35026
[10] Hilfer, R., Foundations of fractional dynamics, Fractals, 3, 3, 549-556, (1995) · Zbl 0870.58041
[11] Hilfer, R., Fractional diffusion based on riemman-Liouville fractional derivative, J. phys. chem., 104, 3914-3917, (2000)
[12] Klafter, J.; Blumen, A.; Shlesinger, M.F., Fractal behavior in trapping and reaction: a random walk study, J. stat. phys., 36, 561-578, (1984) · Zbl 0587.60062
[13] Kulish, V.V.; large, J.L., Fractional-diffusion solutions for transient local temperature and heat flux, ASME J. heat transfer, 122, 2, 372-376, (2000)
[14] A.Y. Luchko, R. Groreflo, The initial value problem for some fractional differential equations with the Caputo derivative, Preprint series A08-98, Fachbreich Mathematik und Informatik, Freic Universitat Berlin, 1998
[15] Mainardi, F., Fractional calculus: ‘some basic problems in continuum and statistical mechanics’, (), 291-348 · Zbl 0917.73004
[16] Metzler, R.; Klafter, J., Boundary value problems fractional diffusion equations, Physica A, 278, 107-125, (2000)
[17] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley and Sons Inc New York · Zbl 0789.26002
[18] Nigmatullin, R.R., Realization of the generalized transfer equation in a medium with fractional geometry physica status (B), Basic res., 133, 1, 425-430, (1986)
[19] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[20] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[21] Wazwaz, A.M., Blow-up for solutions of some linear wave equations with mixed nonlinear boundary conditions, Appl. math. comput., 123, 133-140, (2001) · Zbl 1027.35016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.